Nebraska, 2007Flood in Nebraska, March 10 to 12, 2007
March 10 to 12, 2007 · NWS OAX · 1 event in 1 county or zone
Rapid snow melt on frozen soils caused minor flooding along small streams in Knox county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rapid snow melt on frozen soils caused minor flooding along small streams in Knox county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 10, 2:51 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 10, 2:51 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
251 PM CST SAT MAR 10 2007
.SHORT TERM...TONIGHT THROUGH TUESDAY. LATEST MSAS SFC ANALYSIS
SHOWS SFC HI CENTERED OVER IOWA AND SRN MN WITH FAIRLY MILD TEMPS
ACROSS THE REGION TODAY. SHORTWAVE ENERGY CONTINUES TO MOVE ACROSS
WY AND CO AND SHOULD DIG MORE SEWD THRU THE NIGHT AS UPPER LEVEL
JET DIGS SWD ACROSS THE ROCKIES. FORCING WITH THIS SYSTEM SHOULD
STAY WELL TO THE SOUTH AND WITH ONLY A MID LEVEL CLOUD DECK OVER
THE FORECAST AREA...WL REMOVE ANY MENTION OF PCPN FROM THE
FORECAST FOR TONIGHT AND EARLY SUNDAY. SERLY LOW LEVEL FLOW ON
BACK SIDE OF SFC HI WL KEEP LOW LEVELS DRY.
TEMPS WL BE THE MAIN FORECAST ISSUE THROUGH THE REST OF THE SHORT
TERM PERIOD. WEAK WAA CONTINUES THRU SUNDAY AND INCREASES BY
MONDAY. HAVE BUMPED HIGHS UP ON MONDAY TO CLOSE TO GUIDANCE AS
+10 TO +12C 850MB TEMPS MIX DOWN. WL LIKELY SEE LOWER 70S MOST
AREAS WITH SLIGHTLY COOLER TEMPS IN SW IA WHERE SOME SNOW PACK
MAY STILL REMAIN.
NEXT CDFNT COMES THRU THE FORECAST AREA TUESDAY AFTERNOON. WL BE A
DRY FROPA HOWEVER TEMPS WL BE EXTREMELY TRICKY WITH SOME HIGHS
OCCURING EARLY IN THE DAY ESPECIALLY ACROSS THE NORTH. STRONG
HEATING AHEAD OF THE FRONT SHOULD ALLOW FOR A RAPID WARM UP DURING
THE DAY ACROSS SOUTHERN COUNTIES. HAVE QUITE THE GRADIENT GOING
FROM UPPER 50S ACROSS THE NORTH TO THE LOWER 70S ACROSS THE SOUTH.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. FORECAST
CHALLENGES INCLUDE RELATIVELY SMALL POST-FRONTAL PCPN CHCS WED
NGT/THU PD AND THEN HOW MUCH COOLING TO ALLOW FOR. WEAK SHORT WAVE
TROUGH MOVING ACROSS NRN PLAINS WED APPEARS IT WILL KEEP COOL ADVCTN
MINIMAL YET WED AND 12Z OPERATIONAL MEX HAS COME IN SOME 10 DEGREES
WARMER THAN 00Z RUN. PREV FCST WAS ALREADY WARMER THAN EARLIER
GUIDANCE AND BUMPED UP TEMPS A BIT. AS THIS WAVE PASSES BY TO OUR N
WED NGT...GFS STILL INDICATED SOME MID LVL FRONTOGENESIS/ISENTROPIC
UPGLIDE ON 300 K SFC WED NGT/EARLY THU PD SO WL KEEP SMALL POPS IN
DURING THAT PD. 12Z GFS HAS COME IN A BIT COOLER THAN 00Z MEAN AND
06Z OPERATIONAL BUT STILL NOT AS COLD AS 00Z ECMWF. ADJUSTED
RAIN/SNOW MIX A BIT FARTHER S LATE WED NGT/EARLY THU AND LOWERED
TEMPS A BIT THU...BUT NOT AS MUCH AS 00Z ECMWF WOULD SUGGEST.
SLIGHTLY AMPLIFYING UPPER FLOW THEN FRI/SAT COULD DELAY WARMUP A BIT
FRIDAY WITH SLIGHTLY MODERATING TEMPS EXPECTED SATURDAY. DISCOUNTED
TRYING TO TIME ANY EMBEDDED WAVE AND RESULTANT PCPN FRIDAY BUT THIS
TREND WILL NEED MONITORING IN LATER FORECASTS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
GRIFFIS/CHERMOK
Hazardous weather outlook, Mar 10, 5:07 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
507 PM CST SAT MAR 10 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
507 PM CST SAT MAR 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND SUNDAY
RUNOFF FROM SNOWMELT WILL CAUSE SOME CREEKS OR SMALL RIVERS ACROSS
EASTERN NEBRASKA AND SOUTHWEST IOWA TO RUN AT HIGHER THAN NORMAL
LEVELS THROUGH TONIGHT. COUNTIES MOST LIKELY TO EXPERIENCE MINOR
OVERFLOWS INCLUDE KNOX...CEDAR AND PIERCE. THE WATER FROM THE SMALL
STREAMS IN THE AREA WILL GRADUALLY WORK ITS WAY INTO THE LARGER RIVER
SYSTEMS...BUT FLOODING OF THE LARGER RIVERS IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY...BUT IF
YOU OBSERVE FLOODING...PLEASE REPORT IT.
GRIFFIS
Flood, Knox
- When
- March 10, 6:58 PM CST to March 12, 12:00 PM CST
- Where
- Knox County, 3 mi ESE of Niobrara to 5 mi E of Niobrara
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Law Enforcement
- Coordinates
- 42.733, -97.975
Rapid snow melt caused flooding of small streams in Knox county. Bazile Creek, near Maiden's Leap, 5 miles east of Niobrara, flooded a few county roads and Highway 12 causing their closure.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, March 10, 20071 death · 1 injured · 1 event
- Tornado and Damaging Winds in Texas, March 10 to 11, 20074 injured · $275,000 · EF1 · 3 events
- Hail and Damaging Wind in Texas, March 10, 20071.75 in hail · 15 events
- Hail in Kansas, March 10, 20071.75 in hail · 14 events
- Heavy Snow in Alaska, March 10 to 11, 20074 events
- Hail and Damaging Winds in Oklahoma, March 10 to 11, 200767 kt wind · 4 events
- Hail in Oklahoma, March 10, 20071.75 in hail · 3 events
- Waterspout in South Atlantic Coastal Waters, March 10, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13890.